Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 46, NWS San Angelo, TX

June 12, 2004Jones County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 12, 2004, 8:41 PM CDT for Jones County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2004, 8:41 PM CDT (01:41 UTC)
Expired
Jun 12, 2004, 9:30 PM CDT
In force
49 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Jones County, TX

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:56 PM CDTTORNADOFunston, TXPUBLIC REPORT OF A TORNADO. HAS NOT BEEN CONFIRMED AT THIS TIME.
Jun 12, 8:56 PM CDTTORNADOFunston, TXPUBLIC REPORT OF A TORNADO. HAS NOT BEEN CONFIRMED AT THIS TIME.
Jun 12, 9:10 PM CDTTSTM WND GST 758 Nne Hawley, TX
Jun 12, 9:10 PM CDTTSTM WND GST 758 Nne Hawley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:25 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WFUS54 KSJT 130141
TORSJT
TXC253-130230-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  JONES COUNTY IN WEST CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...STAMFORD...HAMLIN...ANSON

* UNTIL 930 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER HAMLIN...  
  MOVING EAST AT 40 MPH. THIS REPLACES THE SEVERE THUNDERSTORM       
  WARNING ISSUED EARLIER.

* THE TORNADO IS EXPECTED TO BE NEAR...
  NEINDA BY 845 PM CDT
  ANSON BY 900 PM CDT
  STAMFORD BY 910 PM CDT
  AVOCA BY 915 PM CDT
  NUGENT BY 920 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A TORNADO WATCH IS IN EFFECT A TORNADO WATCH REMAINS IN EFFECT UNTIL
900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3294 10014 3257 10014 3255 9962 3293 9966

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 12:20 PM CDT, 8 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 12:20 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 PM CDT SAT JUN 12 2004

.SHORT TERM...GEARING UP FOR A RATHER BUSY LATE AFTERNOON AND
EVENING ACROSS WEST CENTRAL TEXAS. SPEED MAX CURRENTLY SEEN ON
SATELLITE IMAGERY ACROSS SOUTHERN NEW MEXICO AND BEGINNING TO ENTER
FAR WEST TEXAS...WILL HELP TO ACTIVATE THE DRYLINE TODAY. WITH A
MORE PRONOUNCED SHORTWAVE THAN LAST EVENING...STORM COVERAGE SHOULD
BE MORE NUMEROUS THIS EVENING. LIKE LAST NIGHT...WHERE
THUNDERSTORMS FORM...THEY WILL LIKELY BE SEVERE WITH FAVORABLE
SHEAR PROFILE AND VERY UNSTABLE AIRMASS. A FEW HIGH END EVENTS
POSSIBLE WITH THESE THUNDERSTORMS. THUNDERSTORMS SHOULD LINGER WELL
INTO THE OVERNIGHT WITH THE COMBINATION OF SHORT WAVE AND LOW LEVEL
JET TO HELP MAINTAIN THUNDERSTORM ACTIVITY.

STRONGER CAP ON SUNDAY AND LACK OF ANY SHORT WAVE WILL BE TOUGH FOR
THE DRYLINE TO POP A STORM...BUT CAN NOT RULE OUT AN ISOLATED STORM
RIGHT ALONG THE DRYLINE AND WILL SHOW THIS IN THE FORECAST. A
SLIGHTLY DRIER AIRMASS WILL WORK INTO THE AREA SUNDAY AND MONDAY...
WILL HELP TO WARM DAYTIME HIGHS A LITTLE MORE THAN WE HAVE SEEN THE
PAST COUPLE OF DAYS.

&&

.LONG TERM...STILL TRACKING LOW PRESSURE FEATURE THAT IS NOW
ENTERING THE SOUTHERN GULF OF MEXICO. THE GFS AND ETA NOW BOTH SHOW
THIS FEATURE CONTINUING TO MOVE WEST NORTHWEST AND BY TUESDAY
AFTERNOON IS PROGGED TO BE IN SOUTH CENTRAL TEXAS. MODELS THEN
LINGER THIS FEATURE AROUND CENTRAL AND EAST TEXAS FOR A COUPLE OF
DAYS. ALTHOUGH MOST OF WEST CENTRAL TEXAS WILL BE IN THE
UNFAVORABLE WESTERN SIDE OF THIS FEATURE...IT IS STILL WORTHY OF A
LOW POP MENTION AND WILL SLIDE THE MENTION BACK TO THE WEST A
LITTLE. THERE WILL BE HEAVY TROPICAL RAINS OVER PORTIONS OF TEXAS
ONCE AGAIN IF THE FORECAST IS CORRECT. WHERE EXACTLY WILL HAVE TO
BE DETERMINED IN LATER FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     71  93  73  95 /  70  10  10   0
SAN ANGELO  73  96  72  97 /  50  10  10   0
JUNCTION    73  93  72  95 /  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Jun 12, 2:30 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT SAT JUN 12 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-131930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN BIG COUNTRY...GENERALLY ALONG AND NORTH
OF A ROBY...ANSON...TO ALBANY LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF WEST
CENTRAL TEXAS.

THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE DRYLINE IN
WEST TEXAS LATE THIS AFTERNOON...AND MOVE INTO WEST CENTRAL TEXAS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE NORTHERN BIG
COUNTRY.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY...AND THEN ACROSS THE NORTHWEST
HILL COUNTRY...HEARTLAND...AND EASTERN BIG COUNTRY TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON THROUGH THIS
EVENING.

In the hours before

Local storm report, Jun 12, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ROBY                    32.75N 100.38W
06/12/2004                   FISHER             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN IN ROBY

&&

BRAZZELL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:02 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan58 min
Jun 12, 8:35 PM CDTSevere Thunderstorm WarningSJTJones55 min
Jun 12, 8:42 PM CDTSevere Thunderstorm WarningSJTSutton63 min
Jun 12, 8:46 PM CDTSevere Thunderstorm WarningSJTHaskell59 min
Jun 12, 9:10 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton65 min
Jun 12, 9:21 PM CDTSevere Thunderstorm WarningSJTJones24 min
Jun 12, 9:38 PM CDTSevere Thunderstorm WarningSJTTaylor52 min
Jun 12, 9:46 PM CDTSevere Thunderstorm WarningSJTJones44 min
Jun 12, 10:17 PM CDTSevere Thunderstorm WarningSJTShackelford43 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.